# SDR USAASB99116

- Difficulty date: April 30, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N242US
- Make and model: Boeing 737201
- Aircraft serial: 22444
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 5007024620
- Condition: Failed
- Location: Cabin
- Part time: 57,267 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RIC - FLT 517 - EN ROUTE FOR CLT-DCA AT FL250, FLIGHT ATTENDANT REPORTED THAT A PASSENGER SMELLED SMOKE IN THE FIRST THREE ROWS OF CABIN.  CAPTAIN TURNED GALLEY POWER OFF AND THE FLIGHT ATTENDANT WENT BACK AND CONFIRMED SMOKE COMING OUT OF THE AIR CONDITIONING VENTS.  AN EMERGENCY WAS DECLARED.  FLIGHT DESCENDED TO FL100 AND DEPRESSURIZED.  FLIGHT DIVERTED TO RIC AND LANDED NORMALLY USING FLAPS 40.  EMERGENCY EQUIPMENT WAS STANDING BY AND FOLLOWED AIRCRAFT ALL THE WAY TO THE GATE.  NO EMERGENCY EVACUATION  OCCURRED.  MAINTENANCE REMOVED AND REPLACED THE GASPER FAN.  OPERATIONAL CHECK GOOD.  (M)
